Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Aug 27, 2007, 4:32 PM PDT for Mono County, California. It took effect at Aug 27, 2007, 4:38 PM PDT. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2007, 4:32 PM PDT (23:32 UTC)
- In effect from
- Aug 27, 2007, 4:38 PM PDT
- Expired
- Aug 27, 2007, 6:00 PM PDT
- In force
- 82 min
- Issued by
- NWS Reno, NV
- Area
- Whole counties
County Mono County, CA
The radar
The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KREV 272338 FFWREV CAC051-280100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 432 PM PDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN MONO COUNTY IN CENTRAL CALIFORNIA NEAR DEVILS GATE SUMMIT... * UNTIL 600 PM PDT * AT 428 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED UP TO 2 INCHES OF HEAVY RAINFALL FROM A THUNDERSTORM OVER MONO COUNTY NEAR DEVILS GATE SUMMIT JUST WEST OF HIGHWAY 395. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNCTION US 395 AND CA 108 (SONORA JUNCTION) AND ALONG HIGHWAY 395 NEAR DEVILS GATE SUMMIT EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS...AND ALONG HIGHWAY 395 FROM DEVILS GATE SUMMIT TO THE JUNCTION OF CALIFORNIA STATE ROUTE 108. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RENO. LAT...LON 3841 11949 3835 11933 3828 11934 3827 11950 TIME...MOT...LOC 2332Z 180DEG 0KT 3832 11941 $$ BENINATO
2 follow-up statements
000 WGUS75 KREV 280022 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 519 PM PDT MON AUG 27 2007 CAC051-280100- MONO CA- 519 PM PDT MON AUG 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR NORTHWESTERN MONO COUNTY... AT 515 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THUNDERSTORMS NEAR DEVILS GATE SUMMIT ARE WEAKENING AND MOVING SOUTH. HOWEVER...LIGHT TO MODERATE RAIN CAN STILL BE EXPECTED ALONG HIGHWAY 395 FROM BRIDGEPORT TO THE JUNCTION OF HIGHWAY 395 AND STATE ROAD 108 NEAR SONORA PASS. EVEN ONCE THE RAINFALL ENDS IT WILL TAKE TIME FOR ANY FLOOD WATERS AND RUNOFF OVER THE ROAD TO RECEDE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNCTION US 395 AND CA 108 (SONORA JUNCTION) AND DEVILS GATE SUMMIT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS...AND POSSIBLY ALONG HIGHWAY 395 FROM DEVILS GATE SUMMIT TO THE JUNCTION OF CALIFORNIA STATE ROUTE 108. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RENO. LAT...LON 3841 11949 3835 11933 3828 11934 3827 11950 TIME...MOT...LOC 0019Z 180DEG 0KT 3832 11941 $$ BENINATO
000 WGUS75 KREV 280058 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 552 PM PDT MON AUG 27 2007 CAC051-280102- MONO CA- 552 PM PDT MON AUG 27 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM PDT FOR NORTHWESTERN MONO COUNTY... THUNDERSTORMS AND RAINFALL HAVE DECREASED AND THE FLASH FLOOD WARNING ISSUED EARLIER WILL EXPIRE AT 600 PM PDT. MOTORISTS SHOULD BE CAUTIOUS WHEN DRIVING IN THE WARNING AREA THIS EVENING AS WATER MAY BE OVER THE ROADWAYS. LAT...LON 3841 11949 3835 11933 3828 11934 3827 11950 TIME...MOT...LOC 0052Z 180DEG 0KT 3832 11941 $$ RC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:00 PM PDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 27, 2:00 PM PDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 200 PM PDT MON AUG 27 2007 .SHORT TERM... UPPER TROUGH BRUSHED ACROSS NORTHEAST CA AND WESTERN NV LAST NIGHT AND EARLY TODAY AND FLOW ALOFT HAS WEAKENED IN ITS WAKE. THIS WILL ALLOW MOISTURE TO GRADUALLY INCREASE AS SHORTWAVE RIDGE BUILDS ACROSS THE WESTERN GREAT BASIN AND CA TUESDAY THROUGH THURSDAY. THE RESULT WILL BE AN INCREASE IN THUNDERSTORMS ACROSS ALL OF WESTERN NEVADA AND FAR EASTERN CA BY WEDNESDAY WITH TEMPERATURES GRADUALLY WARMING THROUGH THE PERIOD. MAIN CHALLENGE WILL BE DETERMINING THUNDERSTORM LOCATION AND COVERAGE THROUGH MIDWEEK. NOT TOO MUCH CHANGE TO CURRENT THINKING. BY TUESDAY MOISTURE INCREASES ALONG AND SOUTH OF INTERSTATE 80 AND BY WEDNESDAY INTO THURSDAY PW VALUES WILL HAVE INCREASED TO AROUND .75 INCHES OR MORE ACROSS WESTERN NV AND EASTERN CA. THE MAIN FACTORS FOR CONVECTION WILL BE WHERE BEST INSTABILITY SETS UP ALONG WITH FAVORABLE LIGHT SOUTH TO SOUTHEAST STEERING FLOW...INCLUDING ANY FORCING MECHANISM FROM WEAK IMPULSES ROTATING AROUND THE RIDGE. FOR TONIGHT SOME REMANTS FROM THE WEAK LOW OFF THE SOUTHERN CA COAST MAY BRUSH SOUTHERN MONO AND MINERAL COUNTIES TOMORROW MORNING SO LEFT THE MENTION OF ISOLATED THUNDERSTORMS THERE EARLY TUESDAY. BY TUESDAY AFTERNOON WITH WEAK FLOW ALOFT CONVECTION WILL BE ABLE TO SPREAD AS FAR NORTH AS INTERSTATE 80. WEAK WEST FLOW SHOULD KEEP NORTHERN LASSEN AND NORTHERN WASHOE COUNTIES DRY TOMORROW. WEDNESDAY LOOKS TO BE THE BEST DAY FOR ISOLATED THUNDERSTORMS ACROSS ALL OF NORTHEAST CA AND WESTERN NV AS UPPER FLOW BACKS TO MORE SOUTHERLY. INSTABILITY AXIS LIES ALONG THE SIERRA AND SOUTH OF HIGHWAY 50 SO EXPECT SCATTERED THUNDERSTORMS THOSE AREAS. BY THURSDAY THE UPPER FLOW BEGINS TO BECOME MORE SOUTHWESTERLY AS UPPER TROUGH EDGES TOWARD THE PACNW COAST...LIMITING CONVECTION TO THE NORTHERN WASHOE AND MONO/MINERAL CONVERGENCE ZONE AREAS. A FEW CELLS FOR THIS EVENING INTO THURSDAY MAY PRODUCE LOCALLY HEAVY RAIN WHICH WILL NEED TO BE CLOSELY MONITORED IF ANY SLOW MOVING STORMS PASS OVER RECENT BURN AREAS. TEMPS WILL REMAIN WELL ABOVE NORMAL THRU MIDWEEK. JAH .LONG TERM...FRIDAY THROUGH MONDAY... NO MAJOR CHANGES TO THE EXTENDED. ON FRIDAY THE STRONG RIDGE SHOULD STILL BE OVER THE SWRN CONUS. HOWEVER THE LONG RANGE MODELS BRING A SHORTWAVE TOWARD THE PACIFIC NW AND THIS WILL HELP TO FLATTEN THE RIDGE TO ITS SOUTH. THIS WOULD VEER OUR WIND FLOW FROM SWLY TO A DRIER MORE WLY COMPONENT. NOT MUCH CHANGE IN THE UPPER FLOW IS EXPECTED FOR SATURDAY. THE FLOW BACKS TO MORE SWLY ON SUNDAY AS AN UPPER TROUGH NEAR 50N 140W STARTS TO DEEPEN. FOR MONDAY THE GFS BRINGS A VORT MAX AND ASSOCIATED BAROCLINIC ZONE INTO WASHINGTON AND NRN OREGON. THIS SHOULD TIGHTEN THE GRADIENT OVER THE FAR NWRN ZONES OF THE KREV CWFA GIVING INCREASED WIND SPEEDS. WITH THE WLY FLOW ACROSS THE REGION WILL CONTINUE WITH A DRY FORECAST FOR THE FRIDAY THROUGH MONDAY TIME FRAME. TEMPERATURES WILL CONTINUE ABOVE NORMAL WITH AFTN HIGHS IN THE 90S IN WRN NEVADA VALLEYS AND IN THE 80S IN THE SIERRA. OHARA && .AVIATION... .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY. ISOLD TSTMS WILL OCCUR OVER THE SRN TWO-THIRDS OF TWEB RTE 402 FROM 21Z THROUGH 03Z THIS AFTN AND EVENING. MOISTURE WILL SPREAD NWD ON TUESDAY WITH ISOLD TSTMS POSSIBLE OVER MUCH OF WCNTRL NV AND THE ERN SIERRA. ISOLD TSTMS CAN BE EXPECTED OVER THE ENTIRE TWEB 402 RTE FROM 20Z THROUGH 04Z TUESDAY AFTN AND EVENING. OHARA && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Local storm report, Aug 27, 4:31 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
431 PM PDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL N BODIE 38.21N 119.01W
08/27/2007 M0.75 INCH MONO CA TRAINED SPOTTER
LARGE HAIL ACCUMULATING AND HEAVY RAIN CAUSING LOCALIZED
FLOODING IN BODIE STATE PARK.
0214 PM WILDFIRE N BRIDGEPORT 38.26N 119.22W
08/27/2007 MONO CA TRAINED SPOTTER
CHP DISPATCH IN MONO COUNTY IS REPORTING SEVERAL SMALL
FIRE STARTS FROM LIGHTNING AROUND MAMMOTH LAKES AND THE
CRESTVIEW AREAS ALONG US-395.
0302 PM HEAVY RAIN BODIE 38.21N 119.01W
08/27/2007 M1.09 INCH MONO CA TRAINED SPOTTER
MEASURED AT BODIE STATE PARK IN ROUGHLY 25 MINUTES. REAL
MINOR FLOODING OF ROADWAYS REPORTED.
&&
SMMThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:02 PM PDT | Severe Thunderstorm Warning | REV | Mono | 58 min |
| Aug 27, 2:58 PM PDT | Severe Thunderstorm Warning | REV | Mono | 47 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.